Alert archive / Georgia / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 273, NWS Atlanta, GA

May 20, 2008Upson County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 20, 2008, 9:46 PM EDT for Upson County, Georgia. It was in force for 29 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 20, 2008, 9:46 PM EDT (01:46 UTC)
Expired
May 20, 2008, 10:15 PM EDT
In force
29 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

County Upson County, GA

The radar

The Atlanta radar (KFFC), 61 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 20, 9:55 PM EDTTSTM WND DMGThomaston, GASEVERAL TREES AND POWERLINE DOWN AROUND THOMASTON.
May 20, 9:55 PM EDTHAIL 0.884 Ne Thomaston, GANICKLE SIZE HAIL REPORTED AT THE THOMASTON AIRPORT.
May 20, 10:02 PM EDTTSTM WND GST 614 Ne Thomaston, GA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
May 20, 2:59 PM EDTSevere Thunderstorm WatchSPC7 hr
May 20, 9:42 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 1.8 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 00:00Z on 2008-05-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1497 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 00:00Z on 2008-05-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 221 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1497 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
1479 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
221 m²/s²
0-3 km storm-relative helicity
270 m²/s²
Significant tornado parameter
1.0
Supercell composite
8.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KFFC 210146
SVRFFC
GAC293-210215-
/O.NEW.KFFC.SV.W.0273.080521T0146Z-080521T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
946 PM EDT TUE MAY 20 2008

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  UPSON COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 1015 PM EDT

* AT 943 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED 7 MILES
  NORTHWEST OF THOMASTON...MOVING SOUTHEAST AT 41 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  ROLAND AND LOG TOWN.

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
WEDNESDAY MORNING FOR SOUTHERN GEORGIA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING FOR NORTHERN
GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3277 8434 3288 8450 3296 8453 3299 8447
      3299 8438 3286 8412 3285 8412 3279 8416
      3272 8423
TIME...MOT...LOC 0146Z 306DEG 36KT 3294 8439

$$
1 follow-up statement
000 
WWUS52 KFFC 210200
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1000 PM EDT TUE MAY 20 2008

GAC293-210215-
/O.CON.KFFC.SV.W.0273.000000T0000Z-080521T0215Z/
UPSON GA-
1000 PM EDT TUE MAY 20 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1015 PM EDT
FOR UPSON COUNTY...

AT 957 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZED
HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR 
PICKARD...AND MOVING SOUTHEAST AT 45 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
THOMASTON AND LOG TOWN.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM EDT
WEDNESDAY MORNING FOR SOUTHERN GEORGIA. A SEVERE THUNDERSTORM WATCH
ALSO REMAINS IN EFFECT UNTIL 1000 PM EDT TUESDAY EVENING FOR NORTHERN
GEORGIA.

IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT
UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6.

LAT...LON 3277 8434 3288 8450 3296 8453 3299 8447
      3299 8438 3286 8412 3285 8412 3279 8416
      3272 8423
TIME...MOT...LOC 0200Z 306DEG 38KT 3290 8437

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 20, 8:53 PM EDT, 53 minutes earlier.

Area forecast discussion, May 20, 8:53 PM EDT, 53 minutes before
AREA FORECAST DISCUSSION...UPDATE
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
853 PM EDT TUE MAY 20 2008

UPDATE...
SVR THUNDERSTORM WATCH GRADUALLY BEING TRIMMED DOWN FROM THE NORTH
AS LINE OF CONVECTION PUSHES SOUTH OF I-20. STRONG TO SEVERE
THUNDERSTORMS WILL CONTINUE TO PUSH SOUTHEASTWARD INTO CENTRAL
GEORGIA...AND HAVE RAISED POPS SIGNIFICANTLY IN THOSE AREAS.
TEMPERATURES LOOK ON TRACK.

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
PRIMARY CONCERN IS CHANCE FOR SEVERE CONVECTION THIS AFTERNOON AND
EVENING. STORMS FIRING UP ALONG COLD FRONT IN TN AND XTRM NRN AL
BUT HAVE ALSO SEEN SVR STORM DEVELOP JUST EAST OF WARRENTON. COULD
SEE ADDITIONAL ISOLATED DEVELOPMENT OF STORMS ALONG SOUTHERN
PERIPHERY OF MID LEVEL CLOUDS AND CU FIELD IN CENTRAL GA EVEN
THOUGH LOW LEVEL CONVERGENCE NOT AS WELL DEFINED. AXIS OF GREATEST
INSTABILITY ALONG BROAD SWATH ALSO CENTERED ALONG I-20 WHERE
MLCAPE VALUES 1500-2000 J/KG. WILL LIKELY SEE TWO AREAS OF STORMS
...ONE IN FAR NRN GA NEAR COLD FRONT AND ANOTHER ALONG SOUTHERN
PERIPHERY OF CLOUDS. PRIMARY THREAT IS LARGE HAIL UP TO 2.5 INCHES
IN DIAMETER. DAMAGING WINDS ALSO POSSIBLE BUT NOT AS LIKELY.
TORNADO THREAT SOMEWHAT LOW ATTM AS LOW LEVEL STORM RELATIVE
HELICITY HAS NOT INCREASED AS MUCH AS MODEL FCST SOUNDINGS
INDICATED. IF STORM BECOMES SUPERCELLULAR WITH HIGHLY DEVIANT
RIGHT MOTION...COULD SEE STRONGLY ROTATING UPDRAFTS AND ISOLATED
TORNADO ESP IN CENTRAL GA.

FRONT WILL TAKE ITS TIME TO SAG INTO THE STATE TONIGHT. VERTICAL
MOTION PROGGED TO WEAKEN AS WEAK SHORT WAVE SWEEPS THROUGH. MAV
GUIDANCE POPS AND GFS/WRF QPF NOT VERY AGGRESSIVE WITH RAINFALL.
ONLY SMALL POPS FOR TSRA ALONG FAR SRN ZONES FOR EARLY WED BEFORE
CLEARING OUT.

NEXT OPPORTUNITY FOR TSRA ON THURSDAY AS WARM/MOIST ADVECTION
RETURNS. ATYPICAL UPPER PATTERN WITH TWO LARGE CUTOFF LOWS...ONE
OVER WRN U.S. AND THE OTHER OFF THE NEW ENGLAND COAST. PRETTY GOOD
AGREEMENT LARGE SCALE PATTERN WITH SHORT AND MEDIUM RANGE MODELS
AS WRN LOW TAKING ITS SWEET TIME TO MOVE EAST WHILE THE NE LOW
DRIFTS SOUTH. HOWEVER...GFS A LITTLE MORE AGGRESSIVE THAN NAM WITH
POPS AND PRECIP AMOUNTS ON THURS NIGHT AND FRI. HAVE BACKED OFF ON
POPS SOME. INSTABILITY LOOKS PRETTY GOOD WITH THIS SYSTEM HOWEVER
WINDS ALOFT WILL BE FAIRLY WEEK.

.LONG TERM /FRIDAY THROUGH TUESDAY/...
PATTERN REMAINS NEARLY STAGNANT WITH BLOCKING FEATURES MENTIONED
PREVIOUSLY.  ANOTHER FLY IN THE PICTURE FOR THE LONG TERM IS
POSSIBLE TROPICAL FEED OF MOISTURE MOVING IN LATER IN THE WEEK.
GOING FCST SEEMS PRETTY CLOSE TO LATEST MODEL PROGS. NO GOOD
REASON TO CHANGE ATTM.

SNELSON

&&

.AVIATION...
CEILINGS GENERALLY 4 TO 6 THOUSAND FEET WITH THE BAND OF SHOWERS AND
THUNDERSTORMS THROUGH THE EVENING...FOLLOWED BY LITTLE MORE THAN
SCATTERED CLOUDS AT 5 THOUSAND FEET OR HIGHER THROUGH THE REST OF
THE NIGHT. THERE WILL BE A BRIEF PERIOD OF TIME BETWEEN THE PASSAGE
OF THE BAND OF PRECIPITATION AND THE ARRIVAL OF THE SURFACE FRONT
WHEN WINDS MAY BE LIGHT ENOUGH FOR FOG FORMATION. LOOKING FOR
VISIBILITIES IN THE MVFR RANGE AT A FEW NORTHERN AIRPORTS DURING
THAT TIME. AFTER FRONTAL PASSAGE LOOKING FOR NO SIGNIFICANT CLOUDS
OR RESTRICTION TO VISIBILITY AS DRIER AIR PUSHED IN ON NORTHWEST
FLOW.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          60  82  52  84  60 /  30  10   5  20  20
ATLANTA         60  80  60  81  64 /  30  10   5  30  20
BLAIRSVILLE     55  76  47  75  54 /  20  10  10  30  20
CARTERSVILLE    56  80  52  81  59 /  20  10  10  30  20
COLUMBUS        67  86  60  86  67 /  20  10   5  40  20
GAINESVILLE     59  79  53  81  60 /  30  10  10  30  20
MACON           63  87  55  89  66 /  30  10   5  30  20
ROME            56  80  55  80  62 /  20  10  10  30  20
PEACHTREE CITY  58  80  53  82  62 /  30  10   5  30  20
VIDALIA         67  90  58  89  67 /  30  20  10  20  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

13/15/23
Hazardous weather outlook, May 20, 10:30 AM EDT, 11 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1030 AM EDT TUE MAY 20 2008

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-211000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1030 AM EDT TUE MAY 20 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
ISOLATED TO A FEW SEVERE THUNDERSTORMS EXPECTED ACROSS NORTH AND
CENTRAL GEORGIA THIS AFTERNOON AND EVENING.

.SYNOPSIS...
A COLD FRONT WILL MOVE INTO NORTH GEORGIA THIS AFTERNOON AND ACROSS
CENTRAL GEORGIA TONIGHT.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS FROM ANY SEVERE THUNDERSTORMS WILL BE DAMAGING
WINDS AND LARGE HAIL. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. THE
MOST LIKELY LOCATION FOR SEVERE THUNDERSTORMS WILL BE SOUTH OF
DALTON AND NORTH OF COLUMBUS TO DUBLIN...THIS AFTERNOON AND EVENING.
HOWEVER...ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE NORTH OF
DALTON AND SOUTH OF COLUMBUS TO DUBLIN.

.OTHER HAZARDS...
A WIND ADVISORY IS ALSO IN EFFECT TODAY FOR NORTH GEORGIA NORTH OF A
LINE FROM CARROLLTON TO ATLANTA AND ATHENS. WEST WINDS OF 15 TO 25
MPH CAN BE EXPECTED OVER NORTH GEORGIA...WITH GUSTS TO 35 MPH OVER
THE HIGHER TERRAIN OF THE NORTH GEORGIA MOUNTAINS.

.DISCUSSION...
MOISTURE IS INCREASING AHEAD OF AN APPROACHING COLD FRONT. CAPES
WILL INCREASE TO 1500 TO 2000 WITH LIFTED INDICES OF MINUS 3 TO
MINUS 5. WHILE THE INSTABILITY WILL BE SUFFICIENT FOR SEVERE
THUNDERSTORMS...A LIMITING FACTOR WILL BE WEAK LOW LEVEL SHEAR.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY AND SATURDAY ACROSS
CENTRAL GEORGIA...AND ACROSS NORTH AND CENTRAL GEORGIA THURSDAY AND
FRIDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS SHOULD REMAIN ALERT FOR POSSIBLE ACTIVATION THIS AFTERNOON.
EMERGENCY MANAGERS SHOULD MONITOR THE SITUATION.

BDL

In the hours before

Special weather statement, May 20, 9:14 PM EDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
914 PM EDT TUE MAY 20 2008

GAZ058-059-071-210145-
914 PM EDT TUE MAY 20 2008

...SIGNIFICANT WEATHER ALERT FOR 50 MPH WINDS IN MONROE...BUTTS AND
JASPER COUNTIES UNTIL 945 PM EDT...

AT 911 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR JENKINSBURG...MOVING SOUTHEAST AT 50 MPH.

WIND GUSTS OF 50 MPH ARE LIKELY AS THIS STORM MOVES ACROSS MONROE...
BUTTS AND JASPER COUNTIES THROUGH 945 PM EDT. SOME LOCATIONS IN THE
PATH OF THE STORM INCLUDE JENKINSBURG...HIGH FALLS STATE PARK...
BLOUNT...JACKSON...INDIAN SPRINGS STATE PARK...FLOVILLA...BERNER...
JULIETTE...EAST JULIETTE...MONTICELLO...HILLSBORO AND ADGATEVILLE.
Local storm report, May 20, 9:19 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
919 PM EDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0830 PM     TSTM WND DMG     EATONTON                33.32N 83.39W
05/20/2008                   PUTNAM             GA   COUNTY OFFICIAL

            SEVERAL TREES ARE DOWN IN THE CITY.

&&

MSR
Local storm report, May 20, 9:24 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
924 PM EDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0850 PM     DOWNBURST        NORWOOD                 33.46N 82.71W
05/20/2008                   WARREN             GA   COUNTY OFFICIAL

            SEVERAL TREES AND POWERLINES ARE DOWN IN THE NORWOOD
            AREA.

&&

MSR
Local storm report, May 20, 9:36 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
936 PM EDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0910 PM     TSTM WND DMG     LUTHERSVILLE            33.21N 84.74W
05/20/2008                   MERIWETHER         GA   COUNTY OFFICIAL

            SEVERAL TREES AND POWERLINES HAVE BEEN REPORTED DOWN
            ACROSS THE NORTHERN PART OF THE COUNTY.

0905 PM     TSTM WND DMG     HOGANSVILLE             33.17N 84.90W
05/20/2008                   TROUP              GA   COUNTY OFFICIAL

            SEVERAL TREES WERE DOWN ACROSS THE NORTEAST PART OF THE
            COUNTY IN THE HOGANSVILLE AREA.

&&

MSR
Special weather statement, May 20, 9:38 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
938 PM EDT TUE MAY 20 2008

GAZ059-071-072-210215-
938 PM EDT TUE MAY 20 2008

...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN
JONES...MONROE AND JASPER COUNTIES UNTIL 1015 PM EDT...

AT 934 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF STRONG THUNDERSTORMS EXTENDING FROM 5 MILES NORTHEAST OF
BERNER TO 5 MILES WEST OF BERNER...AND MOVING SOUTHEAST AT 40 MPH.

WIND GUSTS OF 45 MPH...SMALL HAIL AND FREQUENT LIGHTNING ARE LIKELY
AS THESE STORMS MOVE ACROSS JONES...MONROE AND JASPER COUNTIES
THROUGH 1015 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS
INCLUDE BERNER...ADGATEVILLE...JULIETTE...EAST JULIETTE...
HILLSBORO... BOLINGBROKE...WAYSIDE...ROUND OAK...ARKWRIGHT...
BRADLEY...BLOUNTSVILLE...CLINTON...GRAY AND JAMES.
Local storm report, May 20, 9:43 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
943 PM EDT TUE MAY 20 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0805 PM     TSTM WND DMG     MADISON                 33.58N 83.48W
05/20/2008                   MORGAN             GA   EMERGENCY MNGR

            NUMEROUS TREES AND POWERLINES ARE DOWN THROUGHOUT THE
            CITY.

0830 PM     LIGHTNING        MADISON                 33.58N 83.48W
05/20/2008                   MORGAN             GA   EMERGENCY MNGR

            LIGHTNING CAUSED A GRASS FIRE

&&

MSR

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 20, 8:08 PM EDTSevere Thunderstorm WarningFFCCarroll, Heard52 min
May 20, 8:25 PM EDTSevere Thunderstorm WarningFFCJasper, Putnam35 min
May 20, 8:29 PM EDTSevere Thunderstorm WarningFFCCoweta, Fayette26 min
May 20, 8:32 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Taliaferro, Warren43 min
May 20, 8:38 PM EDTSevere Thunderstorm WarningFFCHeard52 min
May 20, 8:47 PM EDTSevere Thunderstorm WarningFFCHenry, Spalding43 min
May 20, 8:49 PM EDTTornado WarningFFCHancock26 min
May 20, 8:52 PM EDTSevere Thunderstorm WarningFFCGlascock, Jefferson, Warren, Washington68 min
May 20, 8:58 PM EDTSevere Thunderstorm WarningFFCMeriwether, Troup47 min
May 20, 9:01 PM EDTSevere Thunderstorm WarningFFCCoweta, Meriwether31 min
May 20, 9:04 PM EDTTornado WarningFFCGlascock, Washington26 min
May 20, 9:06 PM EDTSevere Thunderstorm WarningFFCBaldwin, Hancock, Putnam39 min
May 20, 9:41 PM EDTSevere Thunderstorm WarningFFCLamar, Pike, Upson34 min
May 20, 10:10 PM EDTSevere Thunderstorm WarningFFCBibb, Crawford, Monroe, Upson50 min
May 20, 10:37 PM EDTSevere Thunderstorm WarningFFCBibb, Twiggs38 min
May 20, 10:59 PM EDTSevere Thunderstorm WarningFFCBleckley, Laurens, Twiggs29 min
May 20, 11:53 PM EDTSevere Thunderstorm WarningFFCDodge41 min
May 21, 12:03 AM EDTSevere Thunderstorm WarningFFCEmanuel, Montgomery, Toombs, Treutlen27 min
May 21, 12:28 AM EDTSevere Thunderstorm WarningFFCWilcox27 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.